Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Does stomach acid reflux cause boils on face,gums and groin area?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2251 Questions
I am a 48yo female and since last January I have seen every Dr possible thinking I had vertigo. They ruled that out. I also have tremors that make writing &holding things impossible at times. They thought TIA due to stoke like signs. Other health issues chronic bladder infection & kidney stones. Hyena hernia which recently been causing vomit for the last 2 wks..I recently broke out w an acne looking rash on my face never had acne) an abcess along my gum line I touched and the infection went everywhere. I actually swallow it. And a boil on my outside of my vagina close to my leg. Fatigue, headaches dehydrated etc Could the acid in my stomach cause this rash..boil etc.
Posted Tue, 28 Jan 2014 in Brain and Spine
Answered by Dr. Prasad 7 hours later
Brief Answer: Acid doesn't cause acne rash and boils... Detailed Answer: Hi, Acid reflux from the stomach present with symptoms restricted to digestive tract. In a few set of people it has caused throat irritation, cough and ear inflammation. Very rarely, it is responsible for dental and gum problems. But I don't think acid reflux alone would be the reason for gum line abscess and acne like skin rashes. Further acid reflux does not cause tremors, vertigo, TIA, bladder infection, kidney stones and genital boils. I bet that all your symptoms are independent of each other and you will need a multidisciplinary approach to understand and treat each conditions. 1. Dizziness and tremor may be secondary to your drugs (topiramate, venlafaxine, synthroid), anxiety, essential tremor, electrolyte changes secondary to vomiting or age related concerns. 2. As you are approaching menopause, hormonal changes does produce new symptoms. 3. Acne like skin rashes may be the effects or hormones 4. Boils on the genitalia may be secondary to infection besides hormone changes. I am glad your doctors have reviewed some symptoms and ruled out conditions such as TIA. However I see plenty of other work up pending. I would order your drug levels, electrolyte and metabolic markers and refer you to a dermatologist / gynecologist and your treating doctor for further treatment. I hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor